Oregon, 2005High Wind in Oregon, June 16 to 17, 2005
June 16 to 17, 2005 · NWS MFR · 5 events in 1 county or zone
A High Wind Warning was issued for the coastal headlands of Oregon zones ORZ021/022 at 15/1500 PDT, effective from 16/0600-06/1800 PDT. The warning was extended until 16/2200 PDT at 16/1850, until 17/0500 PDT at 16/2200 PDT, until 17/1000 PDT at 17/0400 PDT, and until 17/1500 PDT at 17/0920 PDT.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for the coastal headlands of Oregon zones ORZ021/022 at 15/1500 PDT, effective from 16/0600-06/1800 PDT. The warning was extended until 16/2200 PDT at 16/1850, until 17/0500 PDT at 16/2200 PDT, until 17/1000 PDT at 17/0400 PDT, and until 17/1500 PDT at 17/0920 PDT. The warning for ORZ022 was cancelled at 17/1500 PDT, while the warning for ORZ021 was extended to 17/2200 PDT at 17/1500 PDT. The warning for ORZ021 was extended yet again until 18/0500 PDT at 17/2130 PDT, and it was finally cancelled at 18/0400 PDT. This warning verified continuously from 16/0500-0600 PDT, then again from 16/1200 through 17/1100 PDT. Thereafter it verified during most observations until 17/2100 PDT. First and last verifying observations are listed above, along with the highest sustained wind and peak gust during the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jun 16, 2:15 AM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 16, 2:15 AM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
315 AM PDT THU JUN 16 2005
.DISCUSSION...COLD UPPER LOW NOW NUDGING ONSHORE OVER WESTERN OREGON
WITH RADAR STARTING TO SHOW RAIN COMING IN. GOING FORECAST IS STILL
GENERALLY ON TRACK. EXPECT SOUTH WINDS TO BE QUITE GUSTY AT THE
COAST AND OVER THE HIGHER TERRAIN AND EAST TODAY AND TONIGHT. SNOW
LEVELS DIP TO 5-6KFT LATER TONIGHT. THE UPPER LOW MEANDERS SLOWLY
AROUND THE SOUTH OREGON COAST THROUGH SATURDAY WITH COOL TEMPERATURES
AND CHANCES FOR SHOWERS AND/OR THUNDERSTORMS OVER MUCH OF THE REGION.
SIGNIFICANT RAINFALL EXPECTED OVER THE CURRY COAST AND IN TOWARD THE
ILLINOIS VALLEY. ALSO ALONG THE WEST AND SOUTH-CENTRAL TIER OF
SISKIYOU COUNTY IN UPSLOPE FLOW. 24 HOUR TOTALS BY EARLY FRIDAY
MORNING OF 1-2 INCHES EXPECTED IN THESE AREAS...THEN ANOTHER 1-2
INCHES BY SATURDAY MORNING. SEVERAL INCHES OF SNOW ARE EXPECTED OVER
THE MOUNTAINS ABOVE 6000 FT.
MODELS SHOW THE UPPER LOW PINCHING OFF FROM THE WESTERLIES AND
RETROGRADING TO THE SOUTHWEST A BIT SUNDAY...THEN EVENTUALLY FILLING
AND LIFTING NE ACROSS THE AREA. NOT SURE ON TIMING...BUT THREAT FOR
SHOWERS AND OR THUNDERSTORMS OVER THE AREA WONT GO AWAY UNTIL THE
LOW MOVES OUT. FOR NOW...TUESDAY NIGHT IS THE CUTOFF FOR DRY WEATHER
TO BEGIN. TEMPERATURES MEANWHILE WILL REBOUND BACK TOWARD NORMAL
SUNDAY THROUGH THE MIDDLE OF THE WEEK. MS
&&
.AVIATION...CURRENT AVIATION FORECASTS DESCRIBE ANTICIPATED WEATHER
AT AIRPORTS FOR THE NEXT 24 HOURS. STRONG UPPER LOW MOVING ONSHORE
TODAY WITH AREAS OF RAIN...GUSTY SOUTH WINDS...AND MVFR CLOUD
CONDITIONS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING 6AM-6PM TODAY S OREGON COASTAL HEADLANDS
ORZ021-022.
GALE WARNING FLORENCE TO CA STATE LINE 0-60NM.
CA...GALE WARNING OR STATE LINE TO PT ST GEORGE 0-60NM.
&&
ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORDHazardous weather outlook, Jun 15, 2:30 PM PST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
330 PM PDT WED JUN 15 2005
ORZ021-022-161330-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
330 PM PDT WED JUN 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH WIND WARNING FROM 6AM THURSDAY MORNING TO 6PM THURSDAY EVENING
FOR THE COASTAL HEADLANDS. SEE HIGH WIND WARNING PRODUCT FOR DETAILS.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
GLASER
High Wind, South Central Oregon Coast
- When
- June 16, 3:30 AM PST to 4:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- June 17, 1:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- June 17, 8:30 AM PST to 9:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 61 kt (70 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- June 17, 8:30 PM PST to 9:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- June 17, 9:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Oklahoma, June 16 to 19, 2005$1.3 million · 2.75 in hail · 135 events
- Hail in Kansas, June 16, 2005$1.3 million · 2.75 in hail · 3 events
- Hail and Heavy Rain in Nebraska, June 16 to 17, 2005$1.0 million · 1 in hail · 5 events
- Tornadoes and Hail in Kansas, June 16, 2005F1 · 70 events
- Flash Flood in New York, June 16, 2005$500,000 · 1 event
- Flash Flood and Hail in New Mexico, June 16, 2005$400,000 · 2.5 in hail · 5 events
- Flooding in New York, June 16 to 17, 2005$260,000 · 4 events
- Hail and Damaging Winds in Florida, June 16, 2005$190,000 · 1 in hail · 6 events
- Flash Flood in New York, June 16, 2005$100,000 · 1 event
- Hail and Damaging Winds in Texas, June 16, 2005$50,000 · 1.75 in hail · 10 events
- Lightning Strike in Alabama, June 16, 2005$48,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 16, 2005$27,000 · 1.5 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453982, 5453983, 5453984, 5453985, 5453986.